MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 214710
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: evaluation statement : the complaint device is not being returned, it was discarded by the customer and therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event; we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that when the surgeon attached the anchor to the gun, the surgeon felt loosening between the devices slightly.The surgeon stopped using the anchor and another versalok anchor was used to complete the surgery.It was further reported that the versalok gun was in the locked position when connected to the inserter shaft of the anchor.It was unknown if the inserter shaft of the anchor and versalok gun clicked firmly into place when connected.It was also unknown if the surgeon was manually tensioning sutures or using the tensioning wheel of the versalok gun.The same versalok gun was used with another versalok anchor to complete the case.It was not reported if there was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
ORTHOPEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9070023
Report Number1221934-2019-58340
Device Sequence Number16954578
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214710
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2013
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1